MAUDE Adverse Event Report: MATRIX SURGICAL USA OMNIPORE SURGICAL IMPLANT; FACIAL IMPLANT

MATRIX SURGICAL USA OMNIPORE SURGICAL IMPLANT; FACIAL IMPLANT
Model Number 89021
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report, a microtia patient had surgery on (b)(6) 2022 and now has a fungal infection of his implant.The patient will undergo surgical revision.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Multiple attempts for additional information were made to no avail.The product was not returned for further evaluation.The lot number was traced, and a review of the manufacturing records was performed.There were no deviations or non-conformances identified during the processing of the implant.A review of the sterility results was conducted.All sterility specifications met requirements upon product release.Based on the information provided, a definitive root cause could not be established.A review of the risk analysis was performed.Non-sterile products are listed as a serious hazard.The sterility cycle parameters much be met as well as the volume of pyrogens on the device.In this case, all sterility parameters were met and the pyrogen results were well within range.Conclusively, infection is a known inherent risk of any surgical procedure.The instructions for use list superficial and/or deep infection as a possible effect.

Brand Name
OMNIPORE SURGICAL IMPLANT
Common Device Name
FACIAL IMPLANT
Manufacturer (Section D)
MATRIX SURGICAL USA
98 bledsoe rd.
newnan GA 30265
Manufacturer (Section G)
MATRIX SURGICAL USA
98 bledsoe rd.
newnan 30265
Manufacturer Contact
darren troutman
98 bledsoe rd.
newnan, GA 30265
4048554592
MDR Report Key16278757
Report Number3009383407-2022-00002
Device Sequence Number7058139
Product Code FZD
UDI-Device Identifier00855421005413
UDI-Public00855421005413
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89021
Device Lot Number007020922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age6 YR
Patient SexMale